Results 1 to 2 of 2
Ativan taper - nightmares, psychotic fears
  1. #1
    Marian82 is offline New Member
    Join Date
    Jul 2015
    Posts
    1

    Default Ativan taper - nightmares, psychotic fears

    I have been on and off several psychiatric drugs for the last few years. I suffer from psychotic breakdowns, ironically mostly in response to drug withdrawal. I developped my first psychosis right after withdrawing from seroquel as a sleep aid in a fearful period. I have used lorazepam several times before, even for half a year.

    At the moment I am using lorazepam 0.5mg and olanzapine/zyprexa 10mg. Three (?) weeks ago they put me on 5mg of lorazepam against my will. I protested because I developped a very bad response to both the use and the withdrawal before, but they did not listen.

    After using 5mg lorazepam for about a week, I have now withdrawn in 2 weeks time to 0.5mg. I chose a fast taper because I hoped I didn't develop tolerance yet and thought the dosage was way too high, especially since I am sensitive to meds.

    I have several symptoms and I don't know whether they are from lorazepam withdrawal, olanzapine startup or my own psychosis: very vivid dreadful nightmares, fear, anhedonia, depersonalisation, depression. The nightmares and fears are by far the worst. They are literally hellish and strongly related to my real life fears. Is it possible they are caused by lorazepam withdrawal? How long will this take? Should I go back on a higher dose of lorazepam or just quit and hope it returns to normal soon?

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    Good question!

    I chose a fast taper because I hoped I didn't develop tolerance yet and thought the dosage was way too high, especially since I am sensitive to meds.
    I agree with you 100% here.

    Since you were only on 5 mg for one week, I would not think this is lorazepam withdrawal but it's possible. The symptoms you describe sound familiar to me when I cut my lorazepam too fast. But they could also be the other two things you mention.

    Here is what I would do. Assuming you stepped down from 5 mg over two weeks to .5 mg now, I would go back up to 1 mg and see if that relieves your symptoms. If not, the next day take 1.5 mg. Increase by .5 per day until you feel normal and stable and hopefully that will happen well before you get back to 5 mg. If you stabilize and these symptoms go away, then begin a very slow taper this time. Cut only .25 mg and stay for several days, then rinse, repeat, until you are back to .5 again.

    It's important to keep all other meds the same while you do this, to try to identify whether the lorazepam reduction is what caused the problem. I am not a doctor and my suggestion is assuming you have permission from your treating physician to adjust as needed.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22